MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ANTI-D (DVI+); IH-CARD ANTI-D (DVI+); 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ANTI-D (DVI+); IH-CARD ANTI-D (DVI+); 48 CARDS
Catalog Number 813251100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported dried gel columns in position 6 of the ih-card anti-d (dvi+) and stated that results of known rhd negative samples were weak positive on the ih-1000.The customer provided an image of an unprocessed card which showed a lower filling volume in column 6.Additionally, the customer provided an image of the daily journal that showed a 1+ positive reaction in the anti-d.The image showed a clearly weak positive reaction, but signs of drying were not visible in the affected gel column.The customer returned 87 ih-cards anti-d(dvi+) for investigational testing.Our quality control laboratory visually checked them for intact sealing, homogeneous gel, visible supernatant, and absence of splashes in the reaction chamber.All acceptance criteria were met.The supernatant was reduced, but still visible.It was known and accepted that the supernatant towards the end of the shelf life will be very, very small.Within our stability study we could confirm that these cards worked properly and fulfilled the acceptance criteria.Additionally, cards returned by the customer were tested with donor samples on the ih1000.All positive and negative reactions were correct.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Based on the investigation the complaint was classified as undetermined.The complaint sample and the retention sample met all acceptance criteria and reacted as expected.The supernatant was reduced, but still visible.The customer provided images.One photo showed a lower filling volume in column 6, but no signs of drying.The image provided of the daily journal showed a 1+ false positive reaction.But on the image there are actually no signs of drying in the affected gel column to be seen.Based on the image, the cause of the false-positive reactions at the customer may not be so easy to explain.In the overall consideration of all results, the complaint was classified as undetermined, especially since the complaint samples met all acceptance criteria.Nevertheless, we would like to draw attention to the following points in the precautions chapter of the instructions for use: · do not use cards showing signs of drying, discoloration, bubbles, crystals or other artifacts.· do not use cards with damaged foil strips.· do not use gel cards if the gel matrix is absent or if the liquid level in the microtube is not at or below the gel matrix.A clear liquid layer should be visible on top of the uniform gel matrix in each microtube.· cards with dispersed drops observed at the top of the microtube, due to improper storage or shipping conditions, have to be centrifuged with ih-centrifuge l or ihreader 24 with preset time and speed before use.If drops are still observed on top of the microtube after one centrifugation it is recommended to not use the card." in the case of false positive reactions, we strongly recommend the following: - replace the needle if it was bent or damaged - the adjustment of the needle centring relatively to the ih card wells must be performed for all position in the pipetting area.- control and adjust the diameter of the hole pierced ih card.It must be centred and checked by the diameter tools.- check the ih card pin piercer, please replace it if it was damaged or presents some smudge in the surface.-control the washing pot, it must be clean inside, and the used liquid (system liquid) must be correctly evacuated.Check the rinsing step.-finally, perform a weekly maintenance and qc test.It is known and accepted that the supernatant towards the end of the shelf life will be very, very small.Within our stability study we could confirm that these cards worked properly and fulfilled the acceptance criteria.Unless this type of cards does not show any signs of drying and / or splashes in the reaction chamber they can be used without any limitation.We initially assessment this complaint to be "not reportable" because the initial complaint reported a "?"-result, not a false positive result.Further in the investigation it became apparent that the customer stated that a false positive reaction occurred, which lead to a re-classification of this complaint as being "reportable".The classification was changed on (b)(6) 2022.The discrepancy between the initial assessment for this complaint of not meeting the reporting obligabtion to meeting it caused a delay in reporting to fda and we exceeded the timeline of 30 days.An initial quality notification was raised for this reason.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ANTI-D (DVI+)
Common Device Name
IH-CARD ANTI-D (DVI+); 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15137148
Report Number9610824-2022-00039
Device Sequence Number12586760
Product Code QHR
UDI-Device Identifier07611969962402
UDI-Public(01)07611969962402(17)230110(10)9136020
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
125097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2023
Device Catalogue Number813251100
Device Lot Number9136020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000
Patient SexUnknown